Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 24, 2019, 6:56 PM CDT for Howell County, Shannon County, Texas County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 6:56 PM CDT (23:56 UTC)
- Expired
- Mar 24, 2019, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Howell County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 167 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
202
WUUS53 KSGF 242356
SVRSGF
MOC091-203-215-250100-
/O.NEW.KSGF.SV.W.0030.190324T2356Z-190325T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
656 PM CDT SUN MAR 24 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Shannon County in south central Missouri...
Northeastern Howell County in south central Missouri...
Southeastern Texas County in south central Missouri...
* Until 800 PM CDT.
* At 655 PM CDT, a severe thunderstorm was located near Summersville,
or 7 miles northeast of Mountain View, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Mountain View... Willow Springs...
Winona... Birch Tree...
Montier... Teresita...
Clear Springs... Arroll...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3689 9122 3698 9203 3710 9203 3714 9122
TIME...MOT...LOC 2355Z 273DEG 18KT 3709 9162
HAIL...1.50IN
WIND...60MPH
$$
Albano4 follow-up statements
001 WWUS53 KSGF 250012 SVSSGF Severe Weather Statement National Weather Service Springfield MO 712 PM CDT SUN MAR 24 2019 MOC091-203-215-250100- /O.CON.KSGF.SV.W.0030.000000T0000Z-190325T0100Z/ Shannon MO-Howell MO-Texas MO- 712 PM CDT SUN MAR 24 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN SHANNON...NORTHEASTERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES... At 712 PM CDT, a severe thunderstorm was located near Birch Tree, or 12 miles northeast of Mountain View, moving east at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Mountain View... Winona... Birch Tree... Montier... Teresita... Arroll... Pine Crest... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3689 9122 3697 9190 3711 9181 3714 9122 TIME...MOT...LOC 0012Z 273DEG 18KT 3709 9151 HAIL...1.25IN WIND...<50MPH $$ Albano
503
WWUS53 KSGF 250025
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
725 PM CDT SUN MAR 24 2019
MOC215-250034-
/O.CAN.KSGF.SV.W.0030.000000T0000Z-190325T0100Z/
Texas MO-
725 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TEXAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3689 9122 3696 9181 3705 9176 3705 9166
3708 9165 3714 9122
TIME...MOT...LOC 0024Z 273DEG 18KT 3709 9143
$$
MOC091-203-250100-
/O.CON.KSGF.SV.W.0030.000000T0000Z-190325T0100Z/
Shannon MO-Howell MO-
725 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN SHANNON AND NORTHEASTERN HOWELL COUNTIES...
At 724 PM CDT, a severe thunderstorm was located near Eminence, or 16
miles northeast of Mountain View, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Mountain View... Winona...
Birch Tree... Montier...
Teresita...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3689 9122 3696 9181 3705 9176 3705 9166
3708 9165 3714 9122
TIME...MOT...LOC 0024Z 273DEG 18KT 3709 9143
HAIL...1.00IN
WIND...<50MPH
$$
Albano067
WWUS53 KSGF 250040
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
740 PM CDT SUN MAR 24 2019
MOC091-250050-
/O.CAN.KSGF.SV.W.0030.000000T0000Z-190325T0100Z/
Howell MO-
740 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3689 9122 3694 9163 3703 9159 3706 9122
TIME...MOT...LOC 0040Z 282DEG 39KT 3701 9130
$$
MOC203-250100-
/O.CON.KSGF.SV.W.0030.000000T0000Z-190325T0100Z/
Shannon MO-
740 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN SHANNON COUNTY...
At 740 PM CDT, a severe thunderstorm was located over Winona, or 15
miles west of Van Buren, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Winona... Birch Tree...
Montier...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3689 9122 3694 9163 3703 9159 3706 9122
TIME...MOT...LOC 0040Z 282DEG 39KT 3701 9130
HAIL...1.00IN
WIND...<50MPH
$$
Albano472
WWUS53 KSGF 250053
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
753 PM CDT SUN MAR 24 2019
MOC203-250102-
/O.EXP.KSGF.SV.W.0030.000000T0000Z-190325T0100Z/
Shannon MO-
753 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHANNON COUNTY
WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However some hail
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3689 9122 3694 9163 3703 9159 3706 9122
TIME...MOT...LOC 0052Z 273DEG 18KT 3701 9124
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:07 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 24, 6:07 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 607 PM CDT Sun Mar 24 2019 .MESOSCALE DISCUSSION... Issued at 558 PM CDT Sun Mar 24 2019 Strong to severe convection continues ahead of the surface front in south central MO, as of 6 pm from near Shell Knob to Rolla. Areas to the south of the convection still in favorable area for future convection as air mass has not been modified yet. Large hail would be the primary severe weather concern. Convection should start to diminish after sunset with loss of daytime heating and diminishing instability. Hail up to 2 inches in size will be possible with the stronger storms. && .SHORT TERM...(This evening through Monday) Issued at 205 PM CDT Sun Mar 24 2019 Update: 18z KSGF sounding indicated a weak cap, but radar and satellite imagery increasing shows evidence of weakening inhibition with a small uptick in convective towers and isolated radar returns. This is in line with recent HRRR guidance. In general HRRR trends have been indicating a slightly later onset time of more widespread convection versus runs from this morning, however, the eastern cwfa should see scattered convection. Shear/instability profiles (nearly 1000 j/kg mlcape and 50kts 0-6km bulk shear) are supportive of supercells with large hail the main concern. A localized wind risk is also possible. A veered low level wind profile should limit the overall tornado threat The front is expected to shift east of the area this evening, so expecting a a brief window for severe storms in our area. After some brief clearing, low clouds should moves south on the backside of the system with some drizzle expected late tonight and Monday morning, especially in the northeast quarter of the cwfa. Cloud will likely hold on into Monday night as well .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun Mar 24 2019 Tuesday: A ridge of high pressure will nose south form the Midwest with finally some clearing expected Tuesday with seasonable temperatures. Wednesday: South winds will become gusty with warm weather as the sfc high moves off and a large upper ridge builds over the central CONUS. Thursday-Friday-Saturday: The upper ridge flattens out and shifts east as the southern branch of an upper level split flow pattern becomes the main player in our weather. Moisture will spread north in the persistent strong south low level flow on Thursday. By late in the weak the surface pattern becomes more active with a wave of low pressure likely to move through supported by a shortwave moving through the central Rockies into the Plains. Decent agreement with ECMWF and GFS in moving a sfc low through eastern KS and MO with a trailing cold front Fri night. Sunday: Guidance differs by this time on how far south the front will get. The GFS is more active with another sfc wave moving through the southern CONUS while the ECMWF is dry. Forecast reflects a blend of guidance. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 558 PM CDT Sun Mar 24 2019 Convection was located southeast of SGF/JLN, but will still be possible at BBG for the first couple/few hours of the 00z TAFS. Clearing should take place behind the convection, but will see stratus deck move in after midnight with MVFR and IFR ceilings possible through much of the remainder of the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Lindenberg SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Mar 24, 12:46 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1246 PM CDT Sun Mar 24 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1246 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... A cold front will move across the outlook area this afternoon and this evening. Thunderstorm activity along the front is expected to increase between 1 and 3 pm along a Versailles to Springfield to Cassville line before shifting east through eastern portions of the outlook area. The front is expected to pass south and east of the area by 10 pm. Shear and instability is expected to be supportive of supercells capable of large hail up the size of ping pong balls. Wind gusts of 60 mph will also be possible with some storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty south winds will be possible Wednesday and Thursday ahead of developing low pressure across the Plains. A dry air mass will be in place and when combined with the gusty winds could lead to an elevated fire weather risk during the afternoon hours Wednesday. There will also be the potential for some thunderstorms from Wednesday night into Saturday with the best coverage expected Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today and this evening for areas east of a Versailles to Springfield to Cassville line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Mar 24, 5:34 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 S ROBY 37.47N 92.14W
03/24/2019 E2.00 INCH TEXAS MO BROADCAST MEDIA
RELAYED FROM PUBLIC.
&&
DSALocal storm report, Mar 24, 5:42 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL SAINT JAMES 38.00N 91.61W
03/24/2019 E1.00 INCH PHELPS MO BROADCAST MEDIA
RELAYED REPORT FROM PUBLIC.
&&
DSALocal storm report, Mar 24, 5:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL PLATO 37.50N 92.22W
03/24/2019 E1.00 INCH TEXAS MO PUBLIC
SOCIAL MEDIA.
&&
DSALocal storm report, Mar 24, 5:59 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL LYNCHBURG 37.49N 92.29W
03/24/2019 E1.00 INCH LACLEDE MO PUBLIC
&&
DSALocal storm report, Mar 24, 6:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL ROBY 37.52N 92.14W
03/24/2019 M2.50 INCH TEXAS MO BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA PARTNER.
&&
DSALocal storm report, Mar 24, 6:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 5 W DIXON 37.99N 92.18W
03/24/2019 E1.00 INCH PULASKI MO PUBLIC
LOTS OF NICKEL TO QUARTER HAIL NEAR HANCOCK.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:58 PM CDT | Special Weather Statement | SGF | Maries | 47 min |
| Mar 24, 3:17 PM CDT | Special Weather Statement | SGF | Douglas | 28 min |
| Mar 24, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 48 min |
| Mar 24, 3:28 PM CDT | Special Weather Statement | SGF | Wright | 32 min |
| Mar 24, 3:34 PM CDT | Special Weather Statement | SGF | Laclede | 41 min |
| Mar 24, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 57 min |
| Mar 24, 3:56 PM CDT | Special Weather Statement | SGF | Shannon | 34 min |
| Mar 24, 4:07 PM CDT | Special Weather Statement | SGF | Texas | 23 min |
| Mar 24, 4:15 PM CDT | Special Weather Statement | SGF | Laclede | 30 min |
| Mar 24, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 22 min |
| Mar 24, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas | 43 min |
| Mar 24, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 33 min |
| Mar 24, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 27 min |
| Mar 24, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 59 min |
| Mar 24, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 36 min |
| Mar 24, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 41 min |
| Mar 24, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 46 min |
| Mar 24, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.